MAUDE Adverse Event Report: COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS
Model Number ES89162400
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot # was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to available information, this device explanted and replaced due to an unspecified mechanical malfunction.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
A titan pump, cylinder 1 and reservoir were received for evaluation.A separation was noted in the pump body.This was a site of leakage.Microscopic examination of the surfaces appeared to be rough and irregular, indicating stress was exerted.Partial separations within abrasion were noted on the longer exhaust tube and inlet tube of the pump.These are not sites of leakage.Abrasion was also noted on the shorter exhaust tube and other area of the inlet tube of the pump.No functional abnormalities were noted with cylinder 1.Separations within abrasion were noted on the inlet tube of the reservoir.This was a site of leakage.Partial separations within abrasion were also noted on the inlet tube of the reservoir.Based on examination of the returned product, it was concluded that while in-vivo all pump tubes had overlapped and abraded against one another.The rough and irregular surfaces of the separation in the pump body indicated that sufficient stress(s) may have been exerted on the pump to separate the site while in-vivo.In addition, based on the abrasion noted on the reservoir inlet tube, this indicated that the tubing had abraded while in-vivo, resulting in the separation noted.Separations of these types could then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key11864446
Report Number2125050-2021-00604
Device Sequence Number4366782
Product Code FHW
UDI-Device Identifier05708932487467
UDI-Public05708932487467
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/16/2018
Device Model NumberES89162400
Device Catalogue NumberES8916
Device Lot Number3714822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR